Fine grid numerical solutions of triangular cavity flow


Erturk E. , Gokcol O.

EUROPEAN PHYSICAL JOURNAL-APPLIED PHYSICS, vol.38, no.1, pp.97-105, 2007 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 38 Issue: 1
  • Publication Date: 2007
  • Doi Number: 10.1051/epjap:2007057
  • Title of Journal : EUROPEAN PHYSICAL JOURNAL-APPLIED PHYSICS
  • Page Numbers: pp.97-105

Abstract

Numerical solutions of 2-D steady incompressible flow inside a triangular cavity are presented. For the purpose of comparing our results with several different triangular cavity studies with different triangle geometries, a general triangle mapped onto a computational domain is considered. The Navier-Stokes equations in general curvilinear coordinates in streamfunction and vorticity formulation are numerically solved. Using a very fine grid mesh, the triangular cavity flow is solved for high Reynolds numbers. The results are compared with the numerical solutions found in the literature and also with analytical solutions as well. Detailed results are presented.